Psycho-Babble Medication Thread 1050526

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

PLEASE Help please - Causes of irritability...

Posted by Sheilac on September 12, 2013, at 12:17:27

Been off Geodon & Trileptal since July. During August I tried just Buspar.

Now I'm on nothing but 2mg Klonopin with 3mg melatonin at night and then 1mg Klonopin in the morning. Problem is severe irritability still! Klonopin helps for a little while.

What causes this? Is this a symptom of hypomania?

I'm taking all the Klonopin I can and it isn't fixing the irritability.

My doc suggested going back to Geodon (because at some point in time the depression will come back - soon - that's the way the cycle goes). And of course, I would have to go back to Trileptal with Geodon.

Trileptal seems like a stronger Klonopin to me, but like every mood stabilizer I've taken it makes me depressed, so the Geodon helps with mood & energy.

My doc suggested starting a dose of a geodon of anywhere from 20mg - 60mg at night. It tends to give me daytime energy then.

In the past I took 40mg and really had a hard time waking up in the middle of the night (which is why I stopped due to a family emergency & having to be at the hospital at 2:00am with a family member). I've heard a higher dose might not have that effect.

Thoughts on what causes irritability?

Starting dose of Geodon that won't make me comatose?

Thank you!

 

Re: PLEASE Help please - Causes of irritability... Sheilac

Posted by herpills on September 12, 2013, at 12:42:47

In reply to PLEASE Help please - Causes of irritability..., posted by Sheilac on September 12, 2013, at 12:17:27

> Been off Geodon & Trileptal since July. During August I tried just Buspar.
>
> Now I'm on nothing but 2mg Klonopin with 3mg melatonin at night and then 1mg Klonopin in the morning. Problem is severe irritability still! Klonopin helps for a little while.
>
> What causes this? Is this a symptom of hypomania?

Irritability can be a symptom of a hypomania or a mixed state. But...you have to look at what is going on in your life too, are there any triggers right now for irritability? Are you under a lot of stress right now?

> I'm taking all the Klonopin I can and it isn't fixing the irritability.

For me Klonopin only worked for anxiety. It is one of the best meds for that though.

> My doc suggested going back to Geodon (because at some point in time the depression will come back - soon - that's the way the cycle goes). And of course, I would have to go back to Trileptal with Geodon.

Why do you have to take Trileptal if you go back on Geodon?

> Trileptal seems like a stronger Klonopin to me, but like every mood stabilizer I've taken it makes me depressed, so the Geodon helps with mood & energy.

Trileptal made me depressed as well, that's why I stopped taking it. Why would you want to go back it if it made your depression worse?
>
> My doc suggested starting a dose of a geodon of anywhere from 20mg - 60mg at night. It tends to give me daytime energy then.
>
> In the past I took 40mg and really had a hard time waking up in the middle of the night (which is why I stopped due to a family emergency & having to be at the hospital at 2:00am with a family member). I've heard a higher dose might not have that effect.

I never took more than 60mg Geodon (40mg at night, 20mg in morning) I do remember sleeping very well.

> Thoughts on what causes irritability?

I would look at life stressors first, but if you are having a mixed state then this could be a symptom. Geodon works good for mixed states, but for me it made my depression worse.

> Starting dose of Geodon that won't make me comatose?

I would talk to doc about this. The dosing of Geodon is tricky. It has a short half life so it should be taken twice a day, but I think some people take their entire dose at once.

I remember you saying you tried Lamictal but I can't remember what dose. Did you ever get up to at least 100mg? Lamictal might be a good choice for you. What does doc say about this med?


> Thank you!
>
You're welcome I hope you can figure the meds out soon and feel better! herpills

 

Her pills...

Posted by Sheilac on September 12, 2013, at 13:06:01

In reply to Re: PLEASE Help please - Causes of irritability... Sheilac, posted by herpills on September 12, 2013, at 12:42:47

Yes, I think being off meds has caused another lovely mixed state. I do have a lot of stressors right now - husband had a stroke, mother has stage 4 cancer, etc., etc., etc., Yea me. But, I've had debilitating cycling of anxiety/irritability & depression since I was a little kid.

I did try, several times Lamictal. It gave me terrible mouth blisters, plus it didn't matter if I took 25mg or 100mg - it made me crazy manic.

Geodon never acted as a good stabilizer for me. There was a time when I went way up to 160mg, I think and it helped a little, but not nearly as good as even low dose Trileptal for grounding me.

Geodon works better for my depression.

Problem is finding the dose that won't make me a zombie at night.

I've heard at lower doses it causes more sleepiness. So I'm afraid 20mg might not be enough for depression, plus it might make me too sleepy.

With my life, I need to be able to wake up and stay up in the middle of the night in case of another family emergency.

I thought about just going for the 60mg at night.

Can't remember how it works. Lower dose =more fatigue? Higher dose = less fatigue?

Right now, I'd be afraid to take Geodon during the day!

 

Re: Her pills... Sheilac

Posted by Phillipa on September 12, 2013, at 15:25:53

In reply to Her pills..., posted by Sheilac on September 12, 2013, at 13:06:01

Stress as you know can trigger hypomania as well as severe anxiety. With the stressors in your live no wonder. I'm so sorry for this Phillipa

 

Re: Phillipa

Posted by Sheilac on September 12, 2013, at 15:59:42

In reply to Re: Her pills... Sheilac, posted by Phillipa on September 12, 2013, at 15:25:53

Yes, life kinda sucks right now. Doesn't help with the cycling.

But, I am going back to the meds that I've had the most success with (and I'll try not to bitch too much).

Today my anxiety and irritability got too bad, so I took Trileptal and by afternoon things have felt better.

I'm not sure if I will wait until I'm depressed to start the Geodon, or start taking it tonight.

I still am not sure what dose of Geodon to take.

 

Re: PLEASE Help please - Causes of irritability...

Posted by alchemy on September 20, 2013, at 17:41:51

In reply to PLEASE Help please - Causes of irritability..., posted by Sheilac on September 12, 2013, at 12:17:27

Ya, go back on the helpful meds, especially for mood stability when you have agitation.
I'm not familiar with the different dose effects.
Have you tried taking a more stimulating med like Wellbutrin with Geodon?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.